MAUDE Adverse Event Report: BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS

BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS
Model Number A09-009
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The excor cannula extension set (lot no.00143834) was used on the patient from (b)(6) 2025 to date.The event occurred on (b)(6) 2026, which is (207 days) after the extension set was placed on the patient, who is being supported with an excor active driving unit.We have reviewed the device history record (dhr) of the extension set lot no.00143834.This product was produced according to our specifications.According to the production records, a total of three extension sets with this lot no.Were produced.Out of three extension sets, two were distributed in the usa and used on patients.The last one was distributed in the uk.There are no other complaints associated with this lot number.
 
Event or Problem Description
The site contacted berlin heart inc.Clinical affairs via phone on (b)(6) 2026 and provided a photo to inquire about a circumferential internal scratch observed above the titanium connector on excor cannula extension set ø 9/9 mm.The site reported that the cannula length had not been shortened since removal from the packaging.The titanium connectors were noted to have the appropriate distance between them and were the same length as the outflow cannula connector, appearing symmetrical.Berlin-provided cable ties were applied per the ifu, and no previous damage had been observed.The site reported that the scratch was newly observed.At the time of the report, the patient remained hemodynamically stable and the excor blood pump continued to function as intended, maintaining full fill and ejection throughout.The site contacted bhi ca to report that the surgeon will continue monitoring the affected area of the cannula extension, despite bhi ca's recommendation to proceed with an exchange.Bhi ca educated the site contact on the importance of close monitoring of the affected cannula extension and recommended placement of perfusion tubing over the cannula extension to provide additional support and create a wider protective barrier.

Brand Name
EXCOR®
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, deu 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART GMBH
wiesenweg 10
berlin, deu 12247
GM   12247
Manufacturer Contact
mary beth tate
9391 grogan's mill road
suite a-6
the woodlands, TX 77380
7347092080
MDR Report Key24866517
Report Number3004582654-2026-00022
Device Sequence Number18485876
Product Code DSQ
UDI-Device Identifier04260090040171
UDI-Public(01)04260090040171(17)270518(10)00143834
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Patient Monitoring
Type of Report Initial
Report Date (Section B) 04/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA09-009
Device Lot Number00143834
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2026
Initial Report FDA Received Date04/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age24 MO
Patient SexFemale
Patient Weight9 KG